Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 56, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 3, 2009, 10:12 PM EDT for Whitfield County, Georgia. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 10:12 PM EDT (02:12 UTC)
- Expired
- May 5, 2009, 10:55 PM EDT
- In force
- 49 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 17.41 ft at May 5, 2009, 9:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 040212 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 PM EDT SUN MAY 03 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC313-041612- /O.NEW.KFFC.FL.W.0056.090504T0212Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T0145Z.000000T0000Z.UU/ 1012 PM EDT SUN MAY 03 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * FROM THIS EVENING UNTIL MONDAY AFTERNOON. * AT 09PM SUNDAY THE STAGE WAS 16.1 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * THE CREEK SHOULD RISE TO NEAR 16.50 FEET AFTER MIDNIGHT AND FALL BELOW FLOOD STAGE MONDAY MORNING. $$
9 follow-up statements
000 WGUS82 KFFC 040450 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1250 AM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-041850- /O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 1250 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS EVENING. * AT 12AM MONDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO SLOWLY RISE TO 13.7 FEET AND THEN BEGIN FALLING BY LATE THIS MORNING. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC313-041849- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T0345Z.000000T0000Z.UU/ 1250 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL THIS AFTERNOON. * AT 11PM SUNDAY THE STAGE WAS 16.4 FEET AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO SLOWLY RISE TO 17.0 FEET BY NOON TODAY AND THEN START FALLING TO BELOW FLOOD STAGE BY THIS EVENING. $$
000 WGUS82 KFFC 041239 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 839 AM EDT MON MAY 04 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-050100- /O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 839 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS EVENING. * AT 8 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC313-050238- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T1200Z.000000T0000Z.UU/ 839 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 8 AM MONDAY THE STAGE WAS 17.0 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. $$ GAC129-213-313-041309- /O.CAN.KFFC.FL.W.0055.000000T0000Z-090505T1905Z/ /TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 839 AM EDT MON MAY 04 2009 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR TILTON * THIS MORNING. * AT 8 AM MONDAY THE STAGE WAS 14.0 FEET...AND RISING SLOWLY. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO RISE AND CREST AROUND 15.8 FEET AFTER MIDNIGHT. HOWEVER...IT WILL REMAIN BELOW FLOOD STAGE. $$
000 WGUS82 KFFC 041459 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1059 AM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-050100- /O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 1059 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING. * AT 10 AM MONDAY THE STAGE WAS 12.6 FEET AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. $$ GAC313-050458- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T1445Z.000000T0000Z.UU/ 1059 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 10 AM MONDAY THE STAGE WAS 17.0 FEET AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. $$
000 WGUS82 KFFC 042031 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC313-051031- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T1900Z.000000T0000Z.UU/ 431 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 3 PM MONDAY THE STAGE WAS 17.0 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 17.0 FEET...MINOR FLOODING CONTINUES IN THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$
000 WGUS82 KFFC 050129 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC313-051529- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090505T0030Z.000000T0000Z.UU/ 929 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 8PM MONDAY THE STAGE WAS 17.1 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 17.0 FEET...MINOR FLOODING CONTINUES IN THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$
000 WGUS82 KFFC 050701 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC313-052101- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090505T0645Z.000000T0000Z.UU/ 301 AM EDT TUE MAY 05 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 3 AM TUESDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 17.0 FEET...MINOR FLOODING CONTINUES IN THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$
000 WGUS82 KFFC 051452 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC313-060452- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090505T1415Z.000000T0000Z.UU/ 1052 AM EDT TUE MAY 05 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 10AM TUESDAY THE STAGE WAS 17.4 FEET. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 17.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$
000 WGUS82 KFFC 052138 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT TUE MAY 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC313-061138- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090505T1415Z.000000T0000Z.UU/ 538 PM EDT TUE MAY 05 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 05PM TUESDAY THE STAGE WAS 17.0 FEET AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 17.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$
000 WGUS82 KFFC 060255 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 PM EDT TUE MAY 05 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY && GAC313-060325- /O.CAN.KFFC.FL.W.0056.000000T0000Z-090506T0255Z/ /CHCG1.1.ER.090504T0120Z.090505T1415Z.090506T0201Z.UU/ 1055 PM EDT TUE MAY 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * AT 10PM TUESDAY THE STAGE WAS 15.6 FEET...AND FALLING. * FLOOD STAGE IS 16.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 3, 8:45 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 3, 8:45 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 PM EDT SUN MAY 3 2009 .UPDATE... CONVECTION ASSOCIATED WITH MCS CONTINUING TO WEAKEN DUE TO LIMITED INSTABILITY. VERTICAL WIND SHEAR STILL MARGINALLY STRONG BUT NOT SUFFICIENT IN ITSELF TO ENHANCE DAMAGING WIND THREAT OTHER THAN GUSTY WINDS IN HIGHER ELEVATIONS. HAVE DROPPED SVR TSTM WATCH FOR OUR AREA AND DO NOT EXPECTED WIDESPREAD SVR STORMS OVERNIGHT. COULD SEE ISOLD SVR STORMS IN FAR NORTH GA ASSOCATED WITH SHORT WAVE AND COLDER TEMPS ALOFT. ALTHOUGH RAIN HAS MOVED OUT OF FAR NORTH GA...WILL LET FLOOD WATCH CONTINUE. COULD SEE ADDITIONAL TSRA THERE AND RUNOFF INTO LARGER CREEKS AND RIVERS STILL CONTINUING. LOOKOUT CREEK NEAR NEW ENGLAND IN DADE COUNTY STILL REMAINS ABOVE FLOOD STAGE. UPDATED POPS/WX/SKY GRIDS. NO OTHER SIGNIFICANT CHANGES TO FCST. SNELSON && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS A NICE LINE OF THUNDERSTORMS MOVING NORTHEAST THROUGH CENTRAL AND SOUTHERN AL AT 50MPH. THIS LINE IS A VERY ACTIVE AND FAST MOVING LINE WITH SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ASSOCIATED WITH IT. THIS LINE SHOULD BE ENTERING WEST CENTRAL GA BY 20-21Z. THE MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THE CLOSED LOW CENTER OVER THE MS/AR/TN BORDERS MOVING NE TO THE AL/TN/GA BORDERS BY 00Z MON. IT IS EXPECTED TO CONTINUE UP THE EAST COAST AND INTO THE MID ATLANTIC STATES BY 18Z MON. ITS TRAILING FRONT SWEEPS THROUGH GA TONIGHT THROUGH MON BRINGING A LOT OF PRECIPITATION ALONG WITH SEVERE WEATHER. QPF NUMBERS ARE SHOWING ANOTHER 1.5 TO 2.5 INCHES FALLING ACROSS EXTREME N AND NW GA WHERE WE HAVE A FLOOD WATCH GOING ALREADY. THE MAIN WEST-EAST ORIENTED FRONT REMAINS STALLED JUST NORTH OF THE CWA AND CONTINUES TO SERVE AS THE MAIN FOCUSING MECHANISM FOR SHRA/TSRA DEVELOPMENT. A STRONG LOW LEVEL JET IS EXPECTED TO MOVE ACROSS THE AREA BETWEEN 00Z-18Z MON COMBINED WITH CAPES IN THE 1000-1500 RANGE AND LIS AROUND -2 TO -3 AS THIS LINE OF STORMS MOVES ACROSS OUR AREA. THE OVERALL UPPER DYNAMICS WILL BE IN PLACE HELPING TO SUPPORT WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE STATE ALSO. AS THE UPPER SHORT WAVE MOVES TOWARD THE MID-ATLANTIC EARLY MON...THE FRONTAL SYSTEM TO OUR NORTH FINALLY PUSHES SOUTH INTO THE CWA...FURTHER SERVING TO ENHANCE SHRA/TSRA DEVELOPMENT MON AND MON NIGHT. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ANOTHER WEAKER SHORT WAVE MOVES EAST OUT OF THE SOUTHERN PLAINS AND INTO THE SOUTHEASTERN U.S. TUE NIGHT/WED. THE MOST LIKELY AREA FOR CONVECTION TUE WOULD BE NEAR THE OLD FRONTAL BOUNDARY ACROSS THE SE PART OF THE CWA. MORE WAVES CONTINUE TO MOVE EAST OUT OF THE SOUTHERN PLAINS THROUGH THE END OF THE WEEK BRINGING A SHRA/TSRA THREAT TO THE AREA EVERYDAY THROUGH THE EXTENDED. THERE IS A RIDGE THAT BUILDS INTO THE AREA OUT OF THE NORTHERN PLAINS SAT BUT WITH THE CURRENT PATTERN IN PLACE NOT SURE IF THIS WILL HAPPEN WILL CONTINUE WITH A SLIGHT CHANCE FOR SAT AT THIS POINT. && .AVIATION... LINE OF SEVERE THUNDERSTORMS PROGRESSING EASTWARD ACROSS GA NEXT COUPLE OF HOURS. OUTSIDE OF THUNDERSTORMS...AREAS OF MVFR CEILINGS THROUGH THE EVENING...LOWERING TO IFR AROUND 06Z. VISIBILITY GENERALLY UNRESTRICTED OUTSIDE OF RAIN AREAS EXCEPT BECOMING MVFR...LOCALLY IFR...IN FOG AFTER 06Z. SOUTHWEST WINDS GUSTING TO 20 TO 25KT...DIMINISHING TO 10KT AFTER 04Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 79 60 79 59 / 60 60 30 20 20 ATLANTA 64 74 62 79 61 / 60 60 20 20 20 BLAIRSVILLE 58 68 51 77 54 / 90 50 20 10 20 CARTERSVILLE 61 76 57 81 57 / 90 60 20 10 20 COLUMBUS 66 81 65 84 65 / 50 60 30 30 10 GAINESVILLE 61 71 59 79 58 / 80 60 30 10 20 MACON 65 81 64 83 64 / 30 70 40 30 20 ROME 63 78 58 82 61 / 100 50 20 10 20 PEACHTREE CITY 61 76 60 79 58 / 50 60 30 30 10 VIDALIA 64 83 64 83 63 / 10 50 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN...FLOYD...GILMER...GORDON...MURRA Y...TOWNS...UNION...WALKER...WHITFIELD. && 01/41
Hazardous weather outlook, May 3, 8:55 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT SUN MAY 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 855 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REST OF TONIGHT OVER NORTH GEORGIA. .SYNOPSIS... AN UPPER LEVEL STORM SYSTEM CENTERED OVER MIDDLE TENNESSEE THIS EVENING WILL MOVE EAST. COOL TEMPERATURE IN THE WAKE OF EVENING THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA WILL MODERATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS . LOCALLY HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE ACROSS FAR NORTHWEST GEORGIA THROUGH TONIGHT. .DISCUSSION... INSTABILITY HAS DIMINISHED IN THE WAKE OF THUNDERSTORMS THAT MOVED THROUGH MUCH OF NORTH AND CENTRAL GEORGIA EARLIER THIS EVENING. TEMPERATURES AND MOISTURE MAY RECOVER ENOUGH FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER NORTH GEORGIA OVERNIGHT...A FEW OF WHICH COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS THE STORM SYSTEM AND FRONT SLOWLY MOVES THROUGH THE STATE. OTHERWISE THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER ALL PERSONS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS VIA OUR WEBSITE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 3, 7:58 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT SUN MAY 3 2009 GAZ008-009-015-016-040045- 758 PM EDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN LUMPKIN...WHITE... UNION AND TOWNS COUNTIES UNTIL 845 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING EAST AT 40 MPH THROUGH THE AREA. WIND GUSTS OF 50 MPH ARE LIKELY IN THE HIGHER ELEVATIONS AS THESE STORMS MOVE ACROSS LUMPKIN...WHITE...UNION AND TOWNS COUNTIES THROUGH 845 PM EDT.
Special weather statement, May 3, 8:17 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 817 PM EDT SUN MAY 3 2009 GAZ038-039-050-051-061-062-040100- 817 PM EDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HANCOCK...WARREN... TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES UNTIL 900 PM EDT... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF SANDY CROSS TO 7 MILES WEST OF SPARTA...MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH AND HEAVY DOWNPOURS ARE LIKELY AS THIS STORM MOVES ACROSS HANCOCK...WARREN...TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JACKSONVILLE...WHITE PLAINS...SPARTA...SPRINGFIELD... ROBINSON...DANIEL SPRINGS...PHILOMATH...SANDY CROSS...CULVERTON... CENTERVILLE...CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE AND VESTA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 3, 8:42 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BLUE RIDGE 34.86N 84.33W
05/03/2009 FANNIN GA COUNTY OFFICIAL
A DOZEN PLUS TREES DOWN ON RACCOON DRIVE.
0530 PM TSTM WND DMG LA GRANGE 33.04N 85.03W
05/03/2009 TROUP GA COUNTY OFFICIAL
EVENT TIME-1730-1800L. ABOUT 12 TREES DOWN COUNTY WIDE.
0535 PM TSTM WND DMG 2 SW FRANKLIN 33.26N 85.12W
05/03/2009 HEARD GA COUNTY OFFICIAL
EVENT TIME-1735-1800L. 10-20 TREES DOWN...2 ON
HOMES...ONE ON FIRE.
0615 PM TSTM WND DMG VILLA RICA 33.73N 84.92W
05/03/2009 CARROLL GA EMERGENCY MNGR
12 TREES DOWN ACROSS COUNTY-TREE THRU HOUSE AT AMINDON
ESTATES. EVENT REPORTED 1815-1820L.
0615 PM TSTM WND DMG MARIETTA 33.95N 84.54W
05/03/2009 COBB GA COUNTY OFFICIAL
EVENT TIME-1815-1840L. 13 TREES DOWN COUNTYWIDE.1 TREE
DOWN ON HOUSE.
0630 PM TSTM WND DMG FAYETTEVILLE 33.45N 84.46W
05/03/2009 FAYETTE GA COUNTY OFFICIAL
ABOUT 20 TREES DOWN COUNTY-WIDE.
0630 PM TSTM WND DMG MARIETTA 33.95N 84.54W
05/03/2009 COBB GA COUNTY OFFICIAL
1 TREE DOWN ON OLD ALABAMA ROAD AT BROOKSHIRE APARTMENTS.
0640 PM TSTM WND DMG FAYETTEVILLE 33.45N 84.46W
05/03/2009 FAYETTE GA AMATEUR RADIO
1-12 INCH DIAMETER TREE DOWN
0640 PM TSTM WND DMG ATLANTA 33.76N 84.42W
05/03/2009 FULTON GA EMERGENCY MNGR
EVENT TIME-1840-1900L. 50 TREES DOWN...ONE ON HOUSE WITH
MODERATE DAMAGE. AREAS NEAR I-20...I-285...MONROE DRIVE.
0645 PM TSTM WND DMG BARNESVILLE 33.05N 84.16W
05/03/2009 LAMAR GA COUNTY OFFICIAL
EVENT TIME-1845-1915L. 6-10 TREES DOWN COUNTYWIDE.
0715 PM TSTM WND DMG YATESVILLE 32.91N 84.14W
05/03/2009 UPSON GA COUNTY OFFICIAL
EVENT TIME 1915-1930L. 3-4 TREES DOWN.
0720 PM TSTM WND DMG FORSYTH 33.03N 83.94W
05/03/2009 MONROE GA COUNTY OFFICIAL
8 TREES DOWN COUNTYWIDE.
0730 PM TSTM WND DMG 15 NW MACON 32.99N 83.84W
05/03/2009 MONROE GA PUBLIC
4-5 TREES DOWN.
0730 PM HAIL 15 NW MACON 32.99N 83.84W
05/03/2009 M0.75 INCH MONROE GA PUBLIC
0735 PM TSTM WND DMG GAINESVILLE 34.29N 83.83W
05/03/2009 HALL GA COUNTY OFFICIAL
EVENT TIME-1935-2000L. 6-10 TREES DOWN NEAR RIVERSIDE AND
CLUB DRIVES AT 1935L AND THE CITY OF GAINESVILLE AT
2000L.
&&
BDLLocal storm report, May 3, 9:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 8 WNW MACON 32.88N 83.78W
05/03/2009 BIBB GA PUBLIC
4-5 TREES DOWN.
0730 PM HAIL 8 WNW MACON 32.88N 83.78W
05/03/2009 M0.75 INCH BIBB GA PUBLIC
&&
BDLLocal storm report, May 3, 9:22 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG DECATUR 33.77N 84.30W
05/03/2009 DEKALB GA COUNTY OFFICIAL
EVENT TIME-1900-1915L...20 TREES DOWN COUNTYWIDE.
0700 PM TSTM WND DMG GRIFFIN 33.24N 84.27W
05/03/2009 SPALDING GA COUNTY OFFICIAL
20+ TREES DOWN COUNTYWIDE...POWER OUT.
0700 PM TSTM WND DMG MCDONOUGH 33.45N 84.14W
05/03/2009 HENRY GA COUNTY OFFICIAL
7 TREES DOWN COUNTYWIDE. 3 ON STRUCTURES...4 ON ROADS.
0715 PM TSTM WND DMG COVINGTON 33.60N 83.85W
05/03/2009 NEWTON GA COUNTY OFFICIAL
1 TREE DOWN ELKS CLUB ROAD.
0718 PM TSTM WND DMG JACKSON 33.29N 83.96W
05/03/2009 BUTTS GA COUNTY OFFICIAL
2 TREES DOWN...1 AT HIGHWAY 36E AND 1 AT DOUGLAS CREEK AT
1934L
&&
BDLLocal storm report, May 3, 9:32 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ATHENS 33.96N 83.39W
05/03/2009 CLARKE GA PUBLIC
3 TREES DOWN
&&
BDLThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:18 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Wilkinson | 42 min |
| May 4, 2:05 PM EDT | Tornado Warning | FFC | Washington | 25 min |
| May 4, 2:26 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Washington | 49 min |
| May 4, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 22 min |
| May 4, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 19 min |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.